Alert archive / South Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 23, NWS Charleston, SC

August 11, 2014Beaufort County, Colleton County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 11, 2014, 6:42 AM EDT for Beaufort County, Colleton County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2014, 6:42 AM EDT (10:42 UTC)
Expired
Aug 11, 2014, 8:45 AM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Beaufort County, SC, Colleton County, SC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2014-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2014-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
814 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WGUS52 KCHS 111042
FFWCHS
SCC013-029-111245-
/O.NEW.KCHS.FF.W.0023.140811T1042Z-140811T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
642 AM EDT MON AUG 11 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 845 AM EDT

* AT 642 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN EXTENDING FROM COFFIN POINT SOUTH TO FRIPP AND
  HUNTING ISLANDS. THE RAIN WAS NEARLY STATIONARY. 

  UP TO A INCH OF RAIN HAS ALREADY FALLEN IN THE HUNTING ISLAND
  AREA THIS MORNING. AN ADDITIONAL 2 TO 3 INCHES WILL BE POSSIBLE
  THROUGH 845 AM. THIS COMBINED WITH HIGH ASTRONOMICAL TIDES WILL
  RESULT IN AND INCREASED RISK FOR FLASH FLOODING.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  FRIPP ISLAND...HUNTING ISLAND...COOSAW ISLAND...PENN CENTER...
  DATAW ISLAND...INCLUDING PARTS OF THE SEA ISLAND PARKWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS ESPECIALLY LIKELY IN LOW-LYING COASTAL AREAS WHERE THE
HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3247 8041 3249 8042 3250 8044 3249 8044
      3249 8048 3246 8048 3241 8046 3243 8044
      3242 8045 3240 8042 3234 8045 3232 8045
      3233 8044 3231 8044 3231 8045 3232 8045
      3230 8052 3249 8065 3257 8043 3247 8039

$$
1 follow-up statement
350 
WGUS72 KCHS 111122
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
722 AM EDT MON AUG 11 2014

SCC013-029-111132-
/O.CAN.KCHS.FF.W.0023.000000T0000Z-140811T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLETON SC-BEAUFORT SC-
722 AM EDT MON AUG 11 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
BEAUFORT AND SOUTHEASTERN COLLETON COUNTIES...

SHOWER ACTIVITY HAS DIMINISHED AND PUSHED INTO PORT ROYAL SOUND.
THE IMMEDIATE THREAT FOR FLASH FLOODING HAS ENDED. A FLASH FLOOD
WATCH REMAINS IN EFFECT THROUGH THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO ALL-HAZARDS OR LOCAL MEDIA FOR THE
LATEST WEATHER INFORMATION.

LAT...LON 3247 8041 3249 8042 3250 8044 3249 8044
      3249 8048 3246 8048 3241 8046 3243 8044
      3242 8045 3240 8042 3234 8045 3232 8045
      3233 8044 3231 8044 3231 8045 3232 8045
      3230 8052 3249 8065 3257 8043 3247 8039

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:01 AM EDT, 41 minutes earlier.

Area forecast discussion, Aug 11, 6:01 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
601 AM EDT MON AUG 11 2014

...ANOTHER ROUND OF HEAVY RAINS AND DANGEROUS FLASH FLOODING
POSSIBLE THROUGH THIS EVENING...

.SYNOPSIS...
A WEAKENING STATIONARY FRONT WILL CONTINUE TO PRODUCE UNSETTLED
WEATHER OVER THE AREA TODAY. A COLD FRONT WILL SHIFT INTO THE
REGION MID TO LATE WEEK...BRINGING DRIER WEATHER TO THE SOUTHEAST
STATES. REMNANTS OF THE LINGERING FRONT COULD LIFT BACK NORTH
THROUGH THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO MAJOR CHANGES FOR THE SUNRISE UPDATE. THE 11/09Z RAP PICKED UP
ON THE HEAVY SHOWER ACTIVITY THAT IS CURRENTLY ANCHORED TO HUNTING
ISLAND. EXPECT ADDITIONAL CONVECTION TO SPREAD INLAND TOWARDS THE
CHARLESTON METRO AREA OVER THE NEXT FEW HOURS. COULD SEE AN
ENHANCED FLASH FLOOD THREAT IN THE DOWNTOWN CHARLESTON AREA BY
MID-MORNING WITH HIGH TIDE.

TODAY...ANOTHER ROUND OF HEAVY RAIN AND FLASH FLOODING WILL AFFECT
THE REGION TODAY. THE SYNOPTIC PATTERN HAS CHANGED LITTLE OVER THE
PAST FEW DAYS WITH A STATIONARY FRONT LINGERING OVER THE AREA. AT
11/07Z...THE FRONT WAS POSITIONED ROUGHLY ALONG OR JUST NORTH OF
THE SAVANNAH RIVER AND LINKED UP WITH A WAVE OF LOW PRESSURE
CENTERED WELL SOUTHEAST OF BUOY 41004. MODELS SHOW THE BOUNDARY
REMAINING NEARLY STATIONARY OVER THE AREA TODAY AND WILL SERVE AS
PRIMARY FOCUS FOR CONVECTION TO REFIRE LATER THIS MORNING THIS
AFTERNOON AS WAVES OF SHORTWAVE ENERGY TRAVERSE THE REGION. THE
HIGH RESOLUTION MODELS ARE SIMILAR IN SHOWING NUMEROUS TO
WIDESPREAD SHOWER/TSTMS DEVELOPING THIS AFTERNOON...FIRST
INITIATING OVER THE CHARLESTON TRI-COUNTY AREA LATER THIS MORNING
THEN REDEVELOPING SLOWLY SOUTH THROUGH THE LATE AFTERNOON HOURS.
POPS WILL BE INCREASED TO 70-90 PERCENT FOR ALL AREAS TODAY WITH
HIGHS RANGING FROM THE UPPER 80S/NEAR 90 NORTH TO THE LOWER 90S
SOUTH. SEE THE HYDROLOGY SECTION BELOW FOR ADDITIONAL INFORMATION
ON THE RISK FOR FLASH FLOODING THROUGH TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...SIMILAR TO THE PAST FEW NIGHTS...CONVECTION WILL SLOWLY
DIMINISH WITH TIME WITH THE LOSS OF INSOLATION. HOWEVER...WEAK-
MODERATE INSTABILITY WILL REMAIN WHICH WILL FEED AT LEAST
ISOLATED-SCATTERED SHOWERS/TSTMS FOR MUCH OF THE NIGHT. LOWS WILL
RANGE LOWER-MID 70S INLAND TO THE MID-UPPER 70S AT THE COAST.

TUESDAY...THE PATTERN ALOFT WILL BE STEADILY TRANSITIONING...AS
STRONG SHORTWAVE ENERGY DIVES INTO THE GREAT LAKES/OHIO VALLEY
REGIONS AND SENDS AN AMPLIFYING UPPER TROUGH AXIS TOWARD THE EAST
COAST. THE SURFACE PATTERN WILL BE RATHER MUDDLED...WITH A WEAK
WAVE OF LOW PRESSURE ALONG A DIFFUSE BOUNDARY LIFTING NORTH INTO
THE MID ATLANTIC STATES DOWNSTREAM OF THE UPPER TROUGH AXIS. A
RIBBON OF DEEP MOISTURE...WHERE PRECIPITABLE WATER VALUES ARE 2
TO 2.25 INCHES...WILL REMAIN STRETCHED ACROSS THE CAROLINA AND
SOUTHEAST COASTLINE DURING THE MAJORITY OF THE DAY. CONSIDERING
THAT SYNOPTIC SCALE FORCING WILL STILL BE IN THE AREA...EXPECT
SHOWER/THUNDERSTORM COVERAGE TO ONCE AGAIN BE ABOVE SEASONAL
NORMALS. HAVE INDICATED RATHER HIGH RAIN CHANCES IN THE 50 PERCENT
RANGE GENERALLY ALONG AND INLAND OF THE SEABREEZE DURING THE
AFTERNOON HOURS...BEFORE MOISTURE DIMINISHES FROM WEST TO EAST
BEHIND THE DEPARTING LOW SYSTEM OVERNIGHT. STORM MOTIONS WILL BE
NOTABLY FASTER THAN THE PREVIOUS DAY...SUGGESTING THAT HEAVY
RAINFALL POTENTIAL AND LOCALIZED FLOODING WILL BE CONFINED TO
STORMS STALLED ALONG BOUNDARY INTERACTIONS. MID LEVEL DRY AIR EARLY
IN THE DAY AND SLIGHTLY HIGHER WIND FIELDS COULD SUPPORT AN
ISOLATED THUNDERSTORM BECOMING SEVERE AND PRODUCING DAMAGING WIND
GUSTS. ORGANIZED SEVERE WEATHER IS OTHERWISE NOT ANTICIPATED.
TEMPERATURES WILL PEAK IN THE LOWER 90S INLAND UNDER MOSTLY CLOUDY
SKIES.

WEDNESDAY...NUMERICAL MODEL FORECASTS HAVE ACCELERATED THE
APPROACH OF A COLD FRONT DEFINING THE LEADING EDGE OF DRIER HIGH
PRESSURE TO THE WEST/NORTHWEST. LATEST SOLUTIONS SUGGEST THAT THE
FRONT COULD SHIFT INTO THE FORECAST AREA BY LATE DAY...SWEPT
SOUTHEAST BY SHORTWAVE ENERGY EMBEDDED WITHIN THE LIFTING UPPER
TROUGH AXIS. HAVE MAINTAINED SOLID SHOWER/THUNDERSTORM CHANCES
WITH THE SURFACE FRONTAL TROUGH OVER THE FORECAST AREA PROVIDING
ADDITIONAL FORCING. DRIER MODELS ARE HINTING THAT BEST RAIN
COVERAGE COULD BE LIMITED TO THE COASTAL AREAS AND SOUTH OF
INTERSTATE 16 IN SOUTHEAST GEORGIA...CLOSEST TO THE LINGERING BAND
OF DEEP MOISTURE. PRECIPITABLE WATER VALUES WILL BE ON A NOTABLE
DOWNWARD TREND...THUS FLOODING CONCERNS WILL BE LESS THAN SEEN FOR
THE PAST SEVERAL DAYS. HAVE INDICATED THUNDERSTORM POTENTIAL
DIMINISHING FROM NORTHWEST TO SOUTHEAST DURING THE EVENING AND
NIGHTTIME HOURS. HIGH TEMPERATURES WILL REACH THE LOWER 90S UNDER
PARTLY CLOUDY SKIES NORTH TO MOSTLY CLOUDY SKIES SOUTH.

THURSDAY...THE COLD FRONT APPEARS STALLED ALONG THE SOUTHERN
PERIPHERY OF THE FORECAST AREA INTO THE LATE WEEK TIME
FRAME...WITH DEEP MOISTURE CONFINED ALONG AND SOUTH OF INTERSTATE
16 IN SOUTHEAST GEORGIA. A BROAD UPPER TROUGH PATTERN WILL REMAIN
ACROSS THE ENTIRE EASTERN UNITED STATES. HAVE HIGHLIGHTED FAR
SOUTHEAST GEORGIA AND THE SEABREEZE CORRIDOR FOR RAIN CHANCES
AROUND 20 TO 30 PERCENT...WHILE INDICATED ONLY ISOLATED
DEVELOPMENT ELSEWHERE. EXPECT HIGH TEMPERATURES TO BE A DEGREE OR
TWO COOLER THAN EARLIER IN THE WEEK...RANGING FROM 89 TO 92
DEGREES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
DESPITE A PROMINENT AND PERSISTENT UPPER TROUGH ACROSS THE ENTIRE
EASTERN UNITED STATES FOR MUCH OF THE EXTENDED PERIOD...CONVECTIVE
COVERAGE SHOULD RETURN TO MORE SEASONAL NORMALS THROUGH AT LEAST
SUNDAY. HAVE INDICATED SLIGHT CHANCE TO LOW CHANCE POPS EACH
AFTERNOON...FORCED MAINLY BY TYPICAL SEABREEZE CONVERGENCE AND
DIURNAL INSTABILITY. MEDIUM RANGE MODEL SOLUTIONS THEN SUGGEST A
WEST TO EAST ORIENTED BOUNDARY...PERHAPS REMNANTS OF THE LATE WEEK
COLD FRONT...WILL LIFT NORTH AND BRING UNSETTLED WEATHER BACK TO
THE SOUTHEAST STATES FOR EARLY NEXT WEEK. HIGH TEMPERATURES WILL
VARY LITTLE THROUGH THE PERIOD...GENERALLY REACHING THE LOWER 90S
AWAY FROM THE LOCALLY COOLER COASTLINE EACH DAY.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
SO FAR SUB-VFR CONDITIONS HAVE REMAINED WEST OF KCHS. WATCHING
TRENDS FOR A PSBL INCLUSION OF MVFR VSBYS/CIGS JUST BEFORE 12Z TAF
ISSUANCE. AT KSAV...LIFR CIGS HAVE RECENTLY DVLPD. THESE SHOULD
LINGER THROUGH SUNRISE BEFORE LIFTING.

ANOTHER VERY ACTIVE DAY IS EXPECTED ACROSS THE AREA WITH NUMEROUS
TO WIDESPREAD SHOWERS AND TSTMS. IMPACTS PROBABILITIES AT THE
TERMINALS LOOK HIGH AND PREVAILING MVFR TSRA CONDITIONS WILL BE
FORECASTED. LIMITED VSBYS/CIGS TO MVFR FOR NOW...ALTHOUGH TRANSIENT
PERIODS OF IFR/LIFR WILL BE POSSIBLE DURING PERIODS OF THE
HEAVIEST CONVECTIVE RAINFALL. WILL HIGHLIGHT TSTMS FROM 17-22Z AT
KCHS AND 20-02Z AT KSAV. AMENDMENTS WILL MOST CERTAINLY BE ISSUED
THROUGHOUT THE DAY AS TRENDS/TIMING BECOME MORE APPARENT.

EXTENDED AVIATION OUTLOOK...SCATTERED AND MAINLY DIURNAL SHRA/TSRA
WITH BRIEF PERIODS OF FLIGHT RESTRICTIONS ARE EXPECTED FOR TUESDAY
THROUGH THURSDAY.

&&

.MARINE...
TODAY AND TONIGHT...VARIABLE WIND FIELDS WILL REMAIN IN PLACE
THROUGH TONIGHT AS A WEAK STATIONARY WILL CONTINUE TO BISECT THE
LOCAL MARINE AREA. SEAS WILL AVERAGE 1-3 FT.

TUESDAY THROUGH FRIDAY...THE STATIONARY FRONT BECOMES DIFFUSE BY
TUESDAY AS A WEAK WAVE OF LOW PRESSURE LIFTS NORTH OF THE MARINE
ZONES. A MORE WELL-DEFINED COLD FRONT WILL APPROACH FROM THE
WEST/NORTHWEST WEDNESDAY AND SHIFT INTO THE MARINE ZONES THURSDAY
AND FRIDAY. ALTHOUGH THE PRESSURE GRADIENT COULD BRIEFLY TIGHTEN
BETWEEN THE APPROACHING FRONTAL TROUGH AND THE SUB-TROPICAL RIDGE
FAR TO THE SOUTHEAST...MARINE CONDITIONS WILL REMAIN WELL BELOW
ANY ADVISORY HEADLINES THROUGH THE PERIOD.

&&

.HYDROLOGY...
PWATS RUNNING 125-130 PERCENT OF NORMAL COUPLED WITH VERY LIGHT
STEERING WINDS IN THE 925-700 HPA LAYER WILL SUPPORT SLOW STORM
MOTIONS AGAIN TODAY. A SLIGHT VEERING WIND PROFILE NOTED ON
VARIOUS POINT FORECAST SOUNDINGS ALSO SUPPORT A POTENTIAL FOR
BACK-BUILDING AND/OR TRAINING...MAINLY ALONG MESOSCALE BOUNDARY
INTERACTIONS. GIVEN THE POTENTIAL IS THERE FOR TORRENTIAL RAINFALL
AND ADDITIONAL FLASH FLOODING...THE FLASH FLOOD WATCH WILL BE
EXTENDED UNTIL LATE THIS EVENING. HIGH RESOLUTION MODELS SHOW A
WEAK WAVE OF LOW PRESSURE FORMING ALONG THE STATIONARY FRONT LATER
THIS MORNING...WHICH WILL ENHANCE LOW-LEVEL CONVERGENCE ALONG THE
COAST AND THE ATTACHED FRONT THROUGH THIS EVENING. THEREFORE THE
HIGHEST FLOOD THREAT WILL LIKELY BE ACROSS THE COASTAL COUNTIES...
EVEN OUTSIDE OF POTENTIAL TIDAL INFLUENCES. HOWEVER...GROUNDS
REMAIN SATURATED FROM SEVERAL DAYS OF INTENSE RAINFALL AND FLASH
FLOODING IS POSSIBLE JUST ABOUT ANYWHERE TODAY ACROSS SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA. GENERAL RAINFALL AMOUNTS OF
1-3 INCHES IS LIKELY THROUGH TONIGHT WITH ISOLATED AMOUNTS
POTENTIALLY EXCEEDING 5 INCHES.

&&

.TIDES/COASTAL FLOODING...
THIS MORNING...TIDES WILL BE VERY CLOSE TO 7.0 FT MLLW IN THE
CHARLESTON HARBOR. GIVEN ALL THE TIDAL AND FRESH WATER LOADING
THAT HAS BEEN ONGOING OVER THE PAST FEW DAYS...SUSPECT SOME PROBLEMS
WILL LIKELY OCCUR CLOSER TO 6.8 FT MLLW...ESPECIALLY IN DOWNTOWN
CHARLESTON. A COASTAL FLOOD ADVISORY WILL BE ISSUED FOR THE
ENTIRE LOWER SOUTH CAROLINA COAST FROM 7 AM UNTIL 10 AM TO COVER
THIS POTENTIAL EVENT. A PEAK TIDE LEVEL OF 6.9-7.1 FT MLLW WILL BE
FORECASTED IN THE CHARLESTON HARBOR.

TONIGHT...TIDES WILL LIKELY BREACH ADVISORY CRITERIA WITH THE
EVENING HIGH TIDE CYCLE IN THE CHARLESTON HARBOR...BUT IT COULD BE
A BIT MORE MARGINAL FOR FORT PULASKI. WILL DEFER THE NEED FOR A
COASTAL FLOOD ADVISORY FOR THE EVENING HOURS TO THE NEXT FORECAST
SHIFT.

LINGERING INFLUENCES FROM THE RECENT PROXIGEAN SPRING TIDE WILL
CONTINUE TO GENERATE ELEVATED TIDES INTO EARLY THIS WEEK. SINCE
ONLY SMALL DEPARTURES ARE NEEDED ABOVE THE PREDICTED ASTRONOMICAL
TIDE VALUES TO RESULT IN AT LEAST SHALLOW COASTAL FLOODING...THIS
WILL LIKELY BOOST TIDE LEVELS ABOVE CRITICAL THRESHOLDS THROUGH
TUESDAY. THE BEST CHANCE FOR COASTAL FLOOD ADVISORIES WOULD BE
DURING THE EVENING HIGH TIDES. SHOULD HEAVY RAIN OCCUR AROUND THE
TIMES OF THE ELEVATED HIGH TIDES...RUNOFF WILL BE INHIBITED AND
MORE SIGNIFICANT FLOODING COULD OCCUR WITHIN THE COASTAL
COMMUNITIES.

&&

.CLIMATE...
RECORD RAINFALL AMOUNTS FOR 11 AUGUST...
KCHS 7.88 INCHES SET IN 1940...
KCXM 7.66 INCHES SET IN 1940...
KSAV 5.86 INCHES SET IN 1919...

&&

.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR GAZ087-088-099>101-
     114>119-137>141.
SC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR SCZ040-042>045-
     047>052.
     COASTAL FLOOD ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     SCZ048>051.
MARINE...NONE.

&&

ST/WMS
Hazardous weather outlook, Aug 11, 3:02 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
302 AM EDT MON AUG 11 2014

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-120715-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
302 AM EDT MON AUG 11 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-SCZ052-120715-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
TIDAL BERKELEY-
302 AM EDT MON AUG 11 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE
WIND WILL KEEP TIDE LEVELS ELEVATED INTO TUESDAY. AT LEAST
SHALLOW SALT WATER FLOODING WILL OCCUR AROUND THE TIMES OF THE
EVENING HIGH TIDES AND COASTAL FLOOD ADVISORIES WILL LIKELY
EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ048>051-120715-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
302 AM EDT MON AUG 11 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE
WIND WILL KEEP TIDE LEVELS ELEVATED INTO TUESDAY. AT LEAST
SHALLOW SALT WATER FLOODING WILL OCCUR AROUND THE TIMES OF THE
EVENING HIGH TIDES AND COASTAL FLOOD ADVISORIES WILL LIKELY
EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-120715-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
302 AM EDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN AND STRONG THUNDERSTORMS...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL AFFECT THE COASTAL WATERS MONDAY AND MONDAY
EVENING. WIND GUSTS TO 35 KNOTS...FREQUENT CLOUD TO GROUND
LIGHTNING AND VISIBILITIES DROPPING TO LESS THAN 1 NM AT TIMES ARE
POSSIBLE IN HEAVY RAIN. SPECIAL MARINE WARNINGS MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAIN AND STRONG THUNDERSTORMS...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL AFFECT THE COASTAL WATERS MONDAY AND MONDAY
EVENING. WIND GUSTS TO 35 KNOTS...FREQUENT CLOUD TO GROUND
LIGHTNING AND VISIBILITIES DROPPING TO LESS THAN 1 NM AT TIMES ARE
POSSIBLE IN HEAVY RAIN. SPECIAL MARINE WARNINGS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:09 AM EDTCoastal Flood AdvisoryCHS7 hr
Aug 11, 5:40 AM EDTAreal Flood AdvisoryCHSBeaufort65 min
Aug 11, 4:19 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester3 hr
Aug 11, 4:37 PM EDTCoastal Flood AdvisoryCHS8 hr
Aug 11, 4:57 PM EDTSpecial Weather StatementCHSBerkeley63 min
Aug 11, 6:20 PM EDTAreal Flood AdvisoryCHSBeaufort3 hr
Aug 11, 6:58 PM EDTAreal Flood AdvisoryCHSCharleston3 hr
Aug 11, 7:35 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester3 hr

Nearby

Flash Flood Warnings in South Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.